Contact Us

Duragesic Patch
*    Denotes required field.

   * First Name 

   * Last Name 

   * Email 

Phone 

Cell Phone 

Street Address 

Zip Code 

City 

State 

Date you started taking this drug:

Date you stopped taking this drug:

   * Please describe your case:

For verification purposes, please answer the below question:
+
=

No Yes, I agree to the Parker Waichman LLP disclaimers. Click here to review.

Yes, I would like to receive the Parker Waichman LLP monthly newsletter, InjuryAlert.

please do not fill out the field below.


Janssen Pharmaceutica Expands Nationwide Recall Of 75 mcg/Hour DURAGESIC (Fentanyl Transdermal System) CII Patches

Apr 5, 2004 | www.jnj.com

Janssen Pharmaceutica Products, L.P., is expanding its U.S. recall of DURAGESIC® (fentanyl transdermal system) CII 75 mcg/hour patches to include five manufacturing lots (control numbers 0327192, 0327193, 0327294, 0327295 and 0330362). No other dosage strengths or control numbers are affected. Available by prescription only, DURAGESIC® patches contain a potent opiate medication.

The company recalled one lot of DURAGESIC® 75 mcg/hour patches (control number 0327192) in February 2004 after determining that some patches in this lot might leak medication along one edge. Since then, patches with the same problem have been identified in one additional lot. As a precaution, the company is recalling four additional lots of 75 mcg/hour patches that were produced on the same manufacturing line during the same period.

DURAGESIC® patches contain a strong opiate in the form of a gel. If the gel leaks from the patch, patients can get either too much or too little medication. Exposure to too much medication can occur if the gel leaks directly onto the skin and the body absorbs a higher than intended amount or if any of the medication is swallowed accidentally. This overexposure may cause potentially life-threatening complications. If the drug leaks out, there may not be enough medicine to achieve the desired effect and the patient may experience withdrawal symptoms.

The gel should not be touched if it leaks from a DURAGESIC® patch. If a patient or caregiver has unintended contact with the gel, they should immediately wash the affected area with large amounts of water only; soap should not be used. Patients should speak with their pharmacist or physician for further instructions.

Anyone who has 75 mcg/hour DURAGESIC® patches should examine the control number that appears on the bottom flap of the outer carton or back of the foil pouch. Those who have patches from lots with control numbers 0327192, 0327193, 0327294, 0327295 and 0330362 must contact their physician or pharmacist immediately for specific instructions on returning patches from recalled lots and obtaining a new supply. Patients wearing other dosage strengths or DURAGESIC® patches that are not from the recalled lots can continue to wear them. Sudden discontinuation of DURAGESIC® can cause serious health problems.

The affected lots were shipped only to distributors in the U.S. between mid-December 2003 and early March 2004. Based on historic usage rates, the company estimates that the majority of patches in these lots already have been used. The company has consulted closely with the U.S. Food and Drug Administration on this expanded recall as well as the initial recall of DURAGESIC® 75 mcg/hour patches in February 2004.

DURAGESIC® patches are available in four dosage strengths – 25 mcg/hour, 50 mcg/hour, 75 mcg/hour and 100 mcg/hour. Only DURAGESIC® 75 mcg/hour patches from lots with control numbers 0327192, 0327193, 0327294, 0327295 and 0330362 are affected by this expanded recall. No other lots of the 75 mcg/hour patches are affected. No other dosage strengths are affected.


Related articles
Parker Waichman Accolades And Reviews Best Lawyers Find Us On Avvo